Alert archive / Idaho / Wind Advisories in 2023
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Sep 1, 2023, 10:24 AM MDT for Twin Falls County, Idaho. It took effect at Sep 1, 2023, 6:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2023, 10:24 AM MDT (16:24 UTC)
- In effect from
- Sep 1, 2023, 6:00 PM MDT
- Expired
- Sep 1, 2023, 11:34 PM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
County Twin Falls County, ID
The radar
The Boise radar (KCBX), 180 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 4.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3525 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS75 KBOI 011624 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1024 AM MDT Fri Sep 1 2023 IDZ030-020300- /O.NEW.KBOI.WI.Y.0013.230902T0000Z-230902T1200Z/ Southern Twin Falls County- 1024 AM MDT Fri Sep 1 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern Twin Falls County. * WHEN...From 6 PM this evening to 6 AM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
173 WWUS75 KBOI 020246 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 846 PM MDT Fri Sep 1 2023 IDZ030-021200- /O.CON.KBOI.WI.Y.0013.000000T0000Z-230902T1200Z/ Southern Twin Falls County- 846 PM MDT Fri Sep 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern Twin Falls County. * WHEN...From 6 PM this evening to 6 AM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
154 WWUS75 KBOI 020534 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1134 PM MDT Fri Sep 1 2023 IDZ030-020645- /O.CAN.KBOI.WI.Y.0013.000000T0000Z-230902T1200Z/ Southern Twin Falls County- 1134 PM MDT Fri Sep 1 2023 ...WIND ADVISORY IS CANCELLED... Winds have subsided and will remain below advisory levels for the remainder of tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Sep 1, 3:28 AM MDT, 6 hours 56 minutes earlier.
Area forecast discussion, Sep 1, 3:28 AM MDT, 6 hours 56 minutes before
Area Forecast Discussion National Weather Service Boise ID 328 AM MDT Fri Sep 1 2023 .SHORT TERM...Today through Sunday night...Showers and isolated thunderstorms (<20 percent coverage) will persist in portions of southeast Oregon (except near the Idaho border) today near an upper low centered over southern Oregon. Meanwhile dry conditions prevail in most of SW Idaho, except monsoon moisture will reach far south-central Idaho later today resulting in isolated to scattered (15-30 percent coverage) showers and thunderstorms. Some of the thunderstorms will be capable of producing gusty outflow winds of 50 mph, including the Western Magic Valley. Gusty outflow winds up to 50 mph may reach the Boise Mountains and Upper Treasure Valley late this evening through early Saturday morning per latest hi-res models. Southerly flow aloft will continue to feed anomalously higher- than-normal moist and unstable air into the region as a slow- moving upper low meanders over northern California through the weekend. This will result in increasing chances for showers and thunderstorms, some accompanied by gusty winds and heavy rainfall. There is a marginal risk for excessive rainfall with thunderstorms capable of producing flash flooding, mainly impacting urban areas and on steep terrain. The threat shifts into southwest Idaho on Sunday as the low accelerates across the region and drier air starts to work into southeast Oregon. Near-normal temperatures through Saturday will trend to 5-10 degrees below normal on Sunday. .LONG TERM...Monday through Friday...Lingering showers and thunderstorms, along with breezy west to northwest winds, are expected on Monday as a trough begins to exit the region toward the northeast. With a cooler air mass established over the forecast area, high temperatures will be roughly 10 degrees below normal on Monday. Drier west-southwest flow will develop Tuesday through the rest of the week, raising temperatures to near normal by Wednesday. && .AVIATION...Scattered showers and isolated thunderstorms across eastern Oregon this morning. Light rain moving into the far western fringes of SW Idaho between Fri/12z-18z. Lower ceilings and visibility at KBNO and KBKE at times. Medium to high confidence of strong thunderstorms capable of wind outflows to 50 kt and low level wind shear developing in the W Magic Valley this aftn/eve, with best chance Sat/00z-06z. Surface winds outside of storm outflows: variable 5-15 kt. Winds aloft at 10k feet MSL: SW to SE 20-40 kt. Weekend Outlook...Mainly VFR, except MVFR at times in scattered to numerous showers and thunderstorms Saturday and Sunday. Thunderstorms will be capable of winds to 40-50 kt and heavy rain. Expect local mountain obscuration and lowered visibility. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...BW LONG TERM....SH AVIATION.....SH
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:31 PM MDT | Special Weather Statement | BOI | Twin Falls | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.